Dropping WBC before meds
Apr 13, 2003
Always lived a healthy life, never sick, no drugs, married for 15 years, never took special precautions for sex, no extra-marital sex, wife HIV-, found out I was HIV+ 2 months ago after searching for reasons of prolonged anemia (hemoglobin below 12.5 over last year, 8 blood tests) and fluctuating WBC from 4000 to 1500 back to 3200, 2600 now 2000, also over a year. Had endoscopy and colonoscopy , all ok
After testing HIV+, doctor put me on Septrim 3 times a week for PCP because of CD4 120 and ordered new blood test (45 days after detailed one). Results VL 67K and CD4 109 (30 not a typo). I have been now on Combivir and Sustiva for 3 weeks. Feel good, no side effects. Other notables: Negative on all hepatitis and syphilis. I have a history of what I now think is genital Herpes with very mild symptoms a couple times a year. Not tested yet. Wife never had symptoms. Doctor does not seem to be worried about my low WBC. Should I be looking for something else than just HIV to explain CD4 109 (30) and overall WBC 2000 and its history, as my CD4 are dropping but there seems to be something else that is dropping more. Does this warrant a bone marrow biopsy? Many thanks
Response from Dr. Holodniy
I don't think it warrants a bone marrow biopsy yet. I would wait to see what your WBC does after a few months of HIV treatment. In addition, the septra and AZT in combivir can also affect (reduce) your blood counts. So your counts should be watched because of potential toxicity just related to the meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Itchy Testicles After Masturbation Sign Of HIV AIDS
- Pain In Balls After Barebacking Sign Of HIV AIDS
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- Will Rinsing Your Mouth With Peroxide Help Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.